Alert archive / Minnesota / Special Weather Statements in 2022
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 21, 2022, 3:49 AM CDT for Goodhue County, Minnesota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2022, 3:49 AM CDT (08:49 UTC)
- Expired
- Jul 21, 2022, 4:15 AM CDT
- In force
- 26 min
- Issued by
- NWS Twin Cities, MN
- Hail
- 0.75 in
- Wind
- 40
County Goodhue County, MN
The radar
The Minneapolis radar (KMPX), 94 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1922 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
692
WWUS83 KMPX 210849
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
349 AM CDT Thu Jul 21 2022
MNZ078-210915-
Goodhue MN-
349 AM CDT Thu Jul 21 2022
...A strong thunderstorm will impact portions of central Goodhue
County through 415 AM CDT...
At 349 AM CDT, Doppler radar was tracking a strong thunderstorm near
Goodhue, or 7 miles southwest of Red Wing, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Goodhue
County, including the following locations... Bellechester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4444 9274 4455 9268 4449 9230 4445 9231
4445 9243 4437 9244 4436 9254
TIME...MOT...LOC 0849Z 284DEG 32KT 4447 9265
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
TDHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 21, 3:00 AM CDT, 49 minutes earlier.
Area forecast discussion, Jul 21, 3:00 AM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 300 AM CDT Thu Jul 21 2022 .DISCUSSION...(Today through Wednesday) Issued at 259 AM CDT Thu Jul 21 2022 KEY MESSAGES: - Chances for thunderstorms, including severe weather, increasing for Saturday Overnight, we saw a weak cold front move across southern MN, with a weak meso-low embedded within it moving across southwest MN. North of the meso-low, we saw a cluster of storms roughly follow the MN River from western into southeast MN. By sunrise, this front will have cleared the area, taking any storm chances with it for the rest of today. h85 temps will come down slightly behind this cold front, with highs today expected to be a couple of degrees cooler than what we saw Wednesday, with dewpoints again comfortably mixing out into the 40s and 50s. Tonight through Friday night we'll see southwesterly low-level flow develop. This will result in increased heat and instability, though with very little forcing. The net result is highs back in the 90s becoming common again on Friday outside of central MN and western WI, but precip this period, even on Friday night looking to be lacking. Given the instability you can't rule out a stray storm or two Friday over southern MN, then Friday night over central MN as a cold front approaches our area, but anything organized and widespread is not anticipated. Saturday is looking to be the most concerning day of the next week, with a severe weather event looking increasingly likely to the east of an advancing cold front. There's still spread with the speed this front passes through the area, with the GFS faster and the NAM/ECMWF slower, with the NBM coming in a bit slower with the frontal timing as well. All of this leads to increased chances for thunderstorms on Saturday and another hot day, with 90s again looking likely outside of central MN. From the severe perspective, this setup is looking quite favorable. We will see strong strong instability develop ahead of the cold front (3000+ j/kg of CAPE) along with good directional and speed shear. This looks to be your typical summer severe setup where initial supercells congeal into one or more lines. At this point, there is pretty high confidence that we will see a severe event develop Saturday, the main question just revolves around the timing of the front for exactly where the greatest threat will end up residing, but the current SPC Day 3 Enhanced area is a pretty good compromise between the faster and slower solutions. Sunday and Monday continue to look primarily dry as high pressure coming out of Canada moves across the area, both days look to be about as close to "normal" as you can get for late July. The next bout with unsettled weather will come Tuesday and Wednesday as a rather nebulous cold front moves across the upper MS Valley. Given the spread in timing within ensemble suites, we have a prolonged period of chance PoPs both days. The setup being shown for Tuesday/Wednesday doesn't look nearly as intriguing as Saturday for severe weather, with less instability and weaker forcing being present. But considering how dry it has become from northwest WI through Twin Cities toward Redwood Falls, we'll welcome any sort of chance for rain we can get. Beyond this system, we'll be in northwest flow, with generally dry weather, with temps near normal expected to carry us through the end of next week. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1056 PM CDT Wed Jul 20 2022 Convection in western MN has been on a downward trend the past couple hours and also out of the paths of the individual cells. Therefore, have removed mention of precip at all TAF sites and will handle with AMDs should anything look to come close enough to warrant mention. Mid- and upper-level clouds will move across the region late this evening through the early morning hours followed by clearing skies during the day Thursday. Generally W to SW winds under 10kt this evening through Thursday morning then increase back to around 12G20kt from the W to NW. KMSP...VFR conditions expected throughout this duration. Confidence not high enough to include CB/TS mention at this point but radar trends bear watching. High clouds will increase from the W overnight, with some mid-level debris clouds also reaching MSP, but no MVFR- worthy ceilings expected. Skies then clear out during the day Thursday. /OUTLOOK FOR KMSP/ Fri...VFR. Wind SW 10-15 kts. Sat...VFR. Chc MVFR/TSRA. Wind E to NE 5-10kts. Sun...VFR. Wind N to NW 5-10kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...MPG AVIATION...JPC
Hazardous weather outlook, Jul 20, 3:20 PM CDT, 12 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 320 PM CDT Wed Jul 20 2022 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 212030- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 320 PM CDT Wed Jul 20 2022 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat and humidity will impact the area Friday afternoon as temperatures rise into the 90s. This weekend, thunderstorms are possible at times, with the greatest chances Saturday afternoon into Saturday night. Widespread severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Jul 20, 11:16 PM CDT, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1116 PM CDT Wed Jul 20 2022
MNZ054-056-210445-
Chippewa MN-Lac Qui Parle MN-
1116 PM CDT Wed Jul 20 2022
...A strong thunderstorm will impact portions of central Lac qui
Parle and northwestern Chippewa Counties through 1145 PM CDT...
At 1116 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bellingham, or 9 miles southeast of Ortonville, moving southeast at
40 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Bellingham around 1125 PM CDT.
Other locations in the path of this storm include Milan.
This includes the following highways...
U.S. Highway 212 between mile markers 22 and 23.
U.S. Highway 75 between mile markers 114 and 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4526 9637 4522 9622 4519 9617 4518 9611
4516 9606 4516 9601 4511 9585 4492 9599
4515 9640
TIME...MOT...LOC 0416Z 298DEG 35KT 4519 9634
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
TDHLocal storm report, Jul 21, 1:41 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
141 AM CDT THU JUL 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM HAIL RENVILLE 44.79N 95.21W
07/21/2022 M0.70 INCH RENVILLE MN TRAINED SPOTTER
&&
TDHSpecial weather statement, Jul 21, 1:42 AM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
142 AM CDT Thu Jul 21 2022
MNZ065-067-073>075-210715-
Brown MN-Sibley MN-Renville MN-Nicollet MN-Redwood MN-
142 AM CDT Thu Jul 21 2022
...A strong thunderstorm will impact portions of southwestern Sibley,
northeastern Redwood, northeastern Brown, southeastern Renville and
northwestern Nicollet Counties through 215 AM CDT...
At 142 AM CDT, Doppler radar was tracking a strong thunderstorm near
Morton, or 9 miles northeast of Redwood Falls, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Fairfax around 200 AM CDT.
Other locations in the path of this storm include Gibbon.
This includes U.S. Highway 71 between mile markers 82 and 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4447 9489 4453 9502 4468 9501 4463 9440
4434 9455
TIME...MOT...LOC 0642Z 286DEG 40KT 4460 9494
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
TDHSpecial weather statement, Jul 21, 2:53 AM CDT, 56 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
253 AM CDT Thu Jul 21 2022
MNZ067-075-210830-
Sibley MN-Nicollet MN-
253 AM CDT Thu Jul 21 2022
...A strong thunderstorm will impact portions of southwestern Sibley
and northeastern Nicollet Counties through 330 AM CDT...
At 253 AM CDT, Doppler radar was tracking a strong thunderstorm over
Gibbon, or 18 miles north of New Ulm, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Winthrop around 305 AM CDT.
Lafayette around 310 AM CDT.
Other locations in the path of this storm include Gaylord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4453 9463 4456 9463 4461 9462 4458 9398
4431 9408
TIME...MOT...LOC 0753Z 285DEG 35KT 4457 9454
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
TDHSpecial weather statement, Jul 21, 3:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
349 AM CDT Thu Jul 21 2022
MNZ078-210915-
Goodhue MN-
349 AM CDT Thu Jul 21 2022
...A strong thunderstorm will impact portions of central Goodhue
County through 415 AM CDT...
At 349 AM CDT, Doppler radar was tracking a strong thunderstorm near
Goodhue, or 7 miles southwest of Red Wing, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Goodhue
County, including the following locations... Bellechester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4444 9274 4455 9268 4449 9230 4445 9231
4445 9243 4437 9244 4436 9254
TIME...MOT...LOC 0849Z 284DEG 32KT 4447 9265
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
TDHThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 9:30 PM CDT | Special Weather Statement | MPX | Yellow Medicine | 45 min |
| Jul 20, 9:40 PM CDT | Special Weather Statement | MPX | Stevens | 50 min |
| Jul 20, 10:04 PM CDT | Severe Thunderstorm Warning | MPX | Pope, Stevens | 41 min |
| Jul 20, 11:16 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 29 min |
| Jul 21, 1:42 AM CDT | Special Weather Statement | MPX | Brown | 33 min |
| Jul 21, 2:53 AM CDT | Special Weather Statement | MPX | Sibley | 37 min |
Nearby
Special Weather Statements in Minnesota, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.